Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Pueblo, CO

June 3, 2007Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 3, 2007, 4:13 PM MDT for Las Animas County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 4:13 PM MDT (22:13 UTC)
Expired
Jun 3, 2007, 5:15 PM MDT
In force
62 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 171 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:43 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 032213
SVRPUB
COC071-032315-
/O.NEW.KPUB.SV.W.0079.070603T2213Z-070603T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 515 PM MDT...

* AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  CENTERED 7 MILES SOUTH OF KIM...OR 59 MILES SOUTH OF LA JUNTA...AND
  WAS MOVING TOWARD THE SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
  SOUTHEASTERN LAS ANIMAS COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3724 10321 3722 10343 3687 10344 3690 10310

$$
3 follow-up statements
000 
WWUS55 KPUB 032233
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
433 PM MDT SUN JUN 3 2007

COC071-032315-
/O.CON.KPUB.SV.W.0079.000000T0000Z-070603T2315Z/
LAS ANIMAS CO-
433 PM MDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHEASTERN LAS ANIMAS COUNTY...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS CENTERED OVER SOUTHEASTERN LAS ANIMAS COUNTY...
OR 62 MILES SOUTH OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTH AT 10
MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
SOUTHEASTERN LAS ANIMAS COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3724 10321 3722 10343 3687 10344 3690 10310

$$
000 
WWUS55 KPUB 032257
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT SUN JUN 3 2007

COC071-032315-
/O.CON.KPUB.SV.W.0079.000000T0000Z-070603T2315Z/
LAS ANIMAS CO-
458 PM MDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHEASTERN LAS ANIMAS COUNTY...

AT 455 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS CENTERED OVER
SOUTHEASTERN LAS ANIMAS COUNTY...OR 67 MILES SOUTH OF LA JUNTA...AND
WAS MOVING TOWARD THE SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN LAS ANIMAS COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3724 10321 3722 10343 3687 10344 3690 10310

$$
000 
WWUS55 KPUB 032313 RRA
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
514 PM MDT SUN JUN 3 2007

COC071-032324-
/O.EXP.KPUB.SV.W.0079.000000T0000Z-070603T2315Z/
LAS ANIMAS CO-
514 PM MDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS COUNTY
EXPIRES AT 515 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3724 10321 3722 10343 3687 10344 3690 10310

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:56 PM MDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 3, 1:56 PM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
156 PM MDT SUN JUN 3 2007

.SHORT TERM...
(TONIGHT AND MONDAY)

TODAY/TONIGHT...CONVECTION HAS STARTED FAIRLY EARLY TODAY...AS 12Z
KDNR SOUNDING AND VARIOUS MODEL FORECAST SOUNDINGS INDICATE LITTLE
IN THE WAY OF A CAPPING INVERSION AND SUBSTANTIAL INSTABILITY OVER
MUCH OF THE AREA. 0-6KM SHEAR IS FAIRLY LOW...AS SURFACE AND
BOUNDARY LAYER WINDS ARE WEAK TO NEGLIGIBLE OVER MUCH OF THE PLAINS.
MAIN THREAT FROM STORMS TODAY WILL AGAIN BE LOW END SEVERE
HAIL...WITH PERHAPS AN INCREASED POTENTIAL FOR LARGER HAIL (>1.0
INCH) ALONG THE I-25 CORRIDOR AND THE NORTHERN FRINGE OF THE RATON
MESA...WHERE INSTABILITY IS MAXIMIZED. FARTHER WEST...ISOLATED
STORMS DEVELOPING AS WEAK S/W TROUGH DROPS INTO WESTERN
COLORADO...THOUGH WITH DRY LOW LEVELS...LOCALLY GUSTY WINDS SEEM TO
BE THE MAIN THREAT...ESPECIALLY ACROSS THE SAN LUIS VALLEY LATER
THIS AFTERNOON. SCATTERED POPS OVER THE EASTERN MOUNTAINS/I-25
CORRIDOR/RATON MESA THIS EVENING LOOK FINE...WITH ISOLATED POPS
ELSEWHERE. EXPECT STORMS TO SLOWLY CLEAR AFTER 03Z...WITH ALL BUT
THE FAR SOUTHEAST PRECIP FREE AFTER 05Z OR SO.

ON MONDAY...SAME SONG/THIRD VERSE...WITH MOISTURE REMAINING IN PLACE
AND NWLY UPPER FLOW PUSHING ANY MOUNTAIN CONVECTION EAST ONTO THE
PLAINS. SWODY2 HAS ERN MOUNTAINS AND I-25 CORRIDOR IN THE SLIGHT
RISK AREA...WITH AGAIN LOW END SEVERE HAIL THE MAIN THREAT AS WIND
SHEAR REMAINS WEAK. OTHER THAN A FEW MINOR UPWARD NUDGES TO THE POP
GRIDS IN THE EAST...MADE VERY FEW CHANGES TO CURRENT SET OF GRIDS.

.LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

WILL KEEP THIS QUITE BRIEF AS OCCUPIED MONITORING STRONG TO
SEVERE CONVECTIVE ACTIVITY THIS AFTERNOON. OVERALL...VERY WARM
TEMPERATURES PROJECTED TO OCCUR TUESDAY AND WEDNESDAY WITH
GENERALLY ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ANTICIPATED EACH DAY.

&&

.AVIATION...

FOR ALL OF THE EASTERN MOUNTAINS/PLAINS/I-25 CORRIDOR INCLUDING KCOS
AND KPUB...SCATTERED THUNDERSTORMS AGAIN EXPECTED FROM 19Z TIL
02Z...WITH VERY BRIEF MVFR CONDITIONS POSSIBLE WITH SOME OF THE
STRONGER STORMS. COULD ALSO GET HAIL UP TO NICKEL SIZE AND ERRATIC
WIND GUSTS UP TO 35 MPH. FARTHER WEST INCLUDING KALS...MAIN THREAT
WITH THUNDERSTORMS HERE WILL BE GUSTY ERRATIC WINDS UP TO 50
MPH...LIGHT RAINFALL AND LIGHTNING.  THUNDERSTORMS SHOULD DIMINISH
FOR ALL AREAS BY 06Z WITH CLEARING SKIES OVERNIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 3, 6:07 AM MDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
607 AM MDT SUN JUN 3 2007

COZ058>089-093>099-041300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
607 AM MDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
MOUNTAINS AROUND NOON...THEN SPREAD ACROSS THE ADJACENT PLAINS
BETWEEN 1 PM AND 2 PM.  ONE OR TWO STORMS COULD BECOME STRONG TO
SEVERE ACROSS THE SOUTHEAST MOUNTAINS...ADJACENT PLAINS...AND THE
RATON RIDGE INCLUDING LAS ANIMAS AND BACA COUNTIES.  STORMS THAT
DEVELOP IN THIS REGION WILL BE CAPABLE OF PRODUCING HAIL UP TO 1
INCH IN DIAMETER...WIND GUSTS UP TO 35 MPH...AND LOCALLY HEAVY
RAINFALL.  THUNDERSTORMS WILL BE MORE ISOLATED ACROSS THE REMAINDER
OF SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH WIND GUSTS UP TO 45
MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL...ONCE AGAIN...BE POSSIBLE MONDAY AFTERNOON AND
EVENING. THE MAIN THREAT FROM THUNDERSTORMS...MONDAY...WILL BE
HAIL UP TO 3/4 INCH IN DIAMETER...WIND GUSTS OF 40 TO 50 MPH...AND
CLOUD TO GROUND LIGHTNING. HIGH CLOUD BASED THUNDERSTORMS...PRODUCING
LITTLE OR NO RAIN...WILL BE POSSIBLE TUESDAY AFTERNOON AND EARLY
EVENING WITH THE MAIN THREAT BEING HAIL AROUND 1/4 INCH IN DIAMETER...
WIND GUSTS UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING.

ON WEDNESDAY...A RELATIVELY STRONG WEATHER SYSTEM IS FORECAST TO
MOVE THROUGH THE NORTHERN AND CENTRAL ROCKIES. BREEZY TO WINDY
CONDITIONS WILL BE POSSIBLE. THE COMBINATION OF ABOVE AVERAGE
TEMPERATURES...WINDY CONDITIONS...AND LOW DAYTIME HUMIDITY VALUES
COULD CREATE CRITICAL FIRE WEATHER CONDITIONS FOR ELEVATIONS BELOW
10000 FEET.

ON THURSDAY THROUGH SATURDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS
WITH THE MAIN THREAT BEING SMALL HAIL...GUSTY WINDS...AND CLOUD TO
GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1 PM ACROSS THE EASTERN SLOPES OF THE SOUTHEAST
MOUNTAINS...THE ADJACENT PLAINS...AND ACROSS LAS ANIMAS AND BACA
COUNTIES.

In the hours before

Local storm report, Jun 3, 2:21 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
221 PM MDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             4 SE CHEYENNE CANYON    38.75N 104.83W
06/03/2007  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Local storm report, Jun 3, 2:57 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             7 S ROSITA              38.00N 105.33W
06/03/2007  E0.88 INCH       CUSTER             CO   TRAINED SPOTTER

            STARTED AT 250 PM.

&&

JKH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:14 PM MDTSevere Thunderstorm WarningPUBTeller15 min
Jun 2, 6:55 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas65 min
Jun 2, 8:23 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas97 min
Jun 3, 1:45 PM MDTSevere Thunderstorm WarningPUBFremont, Teller52 min
Jun 3, 1:53 PM MDTSevere Thunderstorm WarningPUBEl Paso97 min
Jun 3, 2:32 PM MDTSevere Thunderstorm WarningPUBCuster41 min
Jun 3, 2:43 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas62 min
Jun 3, 3:21 PM MDTSevere Thunderstorm WarningPUBPueblo62 min
Jun 3, 4:29 PM MDTSevere Thunderstorm WarningPUBBaca61 min
Jun 3, 5:23 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.